- Associated Press - Monday, June 10, 2019

ELIZABETH CITY, N.C. (AP) - Authorities in eastern North Carolina have issued an alert after five people overdosed on heroin in the span of 36 hours. Two of those people died.

Elizabeth City police tell news outlets that they issued the “overdose alert” after responding to the overdoses on Thursday and Friday. A news release says police used Narcan in several attempts to save the victims’ lives.

Three agencies - the police, Pasquotank County sheriff and the emergency medical services chief - issued the alert about the heroin.

Emergency officials believe the heroin could be mixed with fentanyl or carfentanyl. Federal authorities say fentanyl is 30 times to 50 times more powerful than heroin and 100 times stronger than morphine.

Sign up for Daily Newsletters

Copyright © 2019 The Washington Times, LLC.

The Washington Times Comment Policy

The Washington Times welcomes your comments on Spot.im, our third-party provider. Please read our Comment Policy before commenting.

 

Click to Read More and View Comments

Click to Hide